Brooksiemom....?...Also, anyone with Neurontin info....thanks

Discussion in 'Fibromyalgia Main Forum' started by MamaR, Oct 16, 2006.

  1. MamaR

    MamaR New Member

    I have been trying to read on here about reactions...good and bad to neurontin. I was put on it today for nerve pain...but...I will not start on it until tonight at bedtime. I have seen alot of negative and some positive posts.

    But, Brooksiemom... I saw somewhere that you are on the calcium/magnesium/zinc combo. I am on this too... and wonder how far ahead should I take this before taking my first dose of nerontin?
    I have SO many reactions to meds. I am actually scared to try the neurontin...but, this nerve pain is almost unbearable!

    Thanks....Mari
  2. MamaR

    MamaR New Member

    Thanks so much for the info! I appreciate it. I already feel better about taking it.

    Mari
  3. findmind

    findmind New Member

    Hi, Mama...

    I take gabapentin, 600mg, 3xdaily. I have no problems whatsoever and it is a godsend for the neuropathic pain.

    My dr. made me start it this way:

    Only at nite for 3 nites (it can make you sleepy, and it helps with pain so you CAN sleep better!).

    Then add the morning dose after 3 days.
    Continue with the night and a.m. doses for 3 more days.

    Then add the 3rd daily dose for 3 days, 4th dose (if applicable) will have you taking it regularly.

    Hope this helps you,
    ok?

    findmind
  4. MamaR

    MamaR New Member

    Findmind and Mysticbrit for the info. I feel alot better each time I check on here!
    I am just so intolerant to so many meds... that I fear the first dose...but, we will se how it goes after tonight!

    Thanks again.....Mari
  5. findmind

    findmind New Member

    Give it time, ok? You will be sleepy from it until on the full dose for about a week, then you'll be ok.

    It also has helped my FM pain. I've heard it is like an amino acid, and it is very benign in comparison to other meds I think.

    Good luck to you..
    findmind
  6. 1sweetie

    1sweetie New Member

    For me, Neurontin is like poison. It is the drug that sent me spiraling into my crash. It took us months before a neurologist figured out how my body was reacting to it and got me off of it.

    It did help with pain but it caused severe cognitive problems and increased my fatigue.
  7. hugs4evry1

    hugs4evry1 New Member

    I don't take Neurontin and never have, it's my daughter that it caused all of the problems with.

    She was put on it for psychiatric reasons but it caused her to have hallucinations both auditory and visual.

    Needless to say, it was a nightmare around here for at least 6 weeks or so until I insisted on the docs dropping the Gabapentin. (It's difficult for me to interfere since she's 20)

    She too is very sensitive to medications...but remember please...she wasn't put on it for nerve pain which is one of the reasons for this drug!!

    She won't take the mag/cal/zinc supplement although I highly recommend it for muscle pain and she has FM too, so I don't really know how far apart you should take these two.

    Maybe your pharmasist could help?

    Hugs,

    Nancy B
  8. angellwolffe

    angellwolffe New Member

    i take the generic gabapentin (400 3xs a day). i also take vitamins with extra iron, calcium, and magnesium. I take the gabapentin say at 5pm then the vitamins around 10 then the next dose between 1 and 2 am. I work nights so this has been working pretty good for me.

    Angell
  9. JLH

    JLH New Member

    Mari,

    I have been on Neurotin for over 2 years for nerve pain. It has helped me a lot. It also helps my fibro pain.

    I never did have any side effects from it.

    Perhaps if you DO have any problems with it, you could try Lyrica. It's the same type of med, it's just the newest one out.

    I hope it helps you!

    Hugs,
    Janet
  10. MamaR

    MamaR New Member

    Brooksiemom, findmind, 1sweetie, angell, janet, tilwhen... and all that were so nice to try to help.

    I still haven't taken it...I had a terrible headache and stomache pain last night...so thought that I should wait...because I want to know how this works for me.

    I thank you all again. I will try to get back soon.

    Love.....Mari
  11. hugs4evry1

    hugs4evry1 New Member

    Thank you so much for that information....I wish I could convince my daughter to do something about it, but it won't happen.

    I'm becoming seriously against docs who are prescribing medications for abstract reasons.

    I'm sure Gabapentin works for people with nerve damage, or nerve pain...but giving this heavy duty medication to my daughter was simple irresponsible.

    And we paid the price....Imagine driving out your driveway and having to pull over immediately once you got on the very busy street because your daughter had 'bugs' crawling all over her.

    We had to park differently, trim bushes down to nothing and do our best to make sure nothing touched her because it sent her into these hallucinations. And the auditory hallucinations were worse....

    This stuff was happening all the time while she was on Neurontin...like I said, it was a nightmare.

    Thanks for the info.

    And Mari, I hope you feel better soon.

    Hugs,

    Nancy B
  12. Leaknits

    Leaknits New Member

    Well, Marj, I'll tell ya...years ago my then-PCP scripted Neurontin for me..."It might help you with pain" is what he told me.

    Fast forward to next month's appt with the guy, I told him I wasn't getting ANY pain relief at all. "Just keep increasing the dosage till it helps," he said.

    So I did that. When I was up to a ridiculously high number of the capsules per day, still feeling they might as well have been water, I quit.

    Lea.
  13. MargaretOB

    MargaretOB New Member

    Hi, I tried neurontin 3 years ago and it made me very groggy and spacey (more than the normal fog). My doc wanted me to try it again, so I did, last week. We started with a low dose, with the intention to build it up over weeks. This time I am also on Welbutrin, and when I started the Neurontin, I found that I had horrific nightmares 3 nights in a row, so I stopped it, then started again a few days later and the same thing happened. I woke up with very strong anxiety.

    I don't know if it's a reaction with the Welbutrin or what, but I can not seem to get past the initial side effects.

    Good luck,
    Margaret
  14. MamaR

    MamaR New Member

    Le, Margaret, Nancy,

    Just after I last posted this question about the neurontin the severe burning on the top of my thighs let up alot. It does that. It will hit.. and last up to weeks and then let up.

    As long as I can go without trying it... I will! I hate to try new meds....because I never know how I will react to them (very sensitive nervous system), but if it gets as bad as it was before... I might try it. That pain is awful!

    Thank you all for giving me the info. I appreciate it.

    I want to say that I feel so bad that I will post and then can't come back as often as I would like.
    I have had my hubby home (on crutches) since early September with broken ankle, then sugery..so I am so busy taking care of him. Then...I collapse!

    I will be here as often as I can.

    Thanks again....Mari